Alert archive / Mississippi / Tornado Warnings in 2019

Tornado Warning 60, NWS Jackson, MS

April 18, 2019Neshoba County, Noxubee County, Winston County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 18, 2019, 4:44 PM CDT for Neshoba County, Noxubee County, Winston County, Mississippi. It was in force for 61 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 18, 2019, 4:44 PM CDT (21:44 UTC)
Expired
Apr 18, 2019, 5:45 PM CDT
In force
61 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Neshoba County, MS, Noxubee County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 108 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 4:46 PM CDTTSTM WND DMGStallo, MSSEVERAL TREES DOWN ON HWY 15 JUST SOUTH OF THE WINSTON-NESHOBA COUNTY LINE.
Apr 18, 4:50 PM CDTTSTM WND DMG2 Ssw Noxapater, MSTREE DOWN ACROSS HWY 15 SOUTH OF NOXAPATER.
Apr 18, 4:50 PM CDTTORNADO3 Ene Stallo, MSTHIS BRIEF TORNADO BEGAN JUST SOUTHEAST OF ARTHUR YARBOROUGH RD AND MOVED NORTHEAST CROSSING ARTHUR YARBOROUGH AND MOUNT PISGAH ROADS. THE STRONGEST WINDS OCCURRED ALONG MOUNT PISGAH ROAD WHERE A SWATH OF HARDWOOD TREES WERE SNAPPED AND UPROOTED. THE TORNADO D
Apr 18, 4:52 PM CDTTSTM WND DMGNoxapater, MSMULTIPLE TREES DOWN IN SOUTHERN PART OF WINSTON CO., WIND EST. OF 70MPH.
Apr 18, 4:54 PM CDTTORNADO2 Ese Noxapater, MSTHIS TORNADO BEGAN ALONG COUNTY ROAD 490 NEAR THE INTERSECTION OF BARRIER CLAY ROAD WHERE NUMEROUS LARGE TREE LIMBS WERE SNAPPED. THE TORNADO CONTINUED EAST ALONG CO RD 490 WHERE A NUMBER OF BOTH SOFTWOOD AND HARDWOOD TREES WERE SNAPPED AND UPROOTED. THE TORNA
Apr 18, 4:57 PM CDTTORNADO4 W Vernon, MSTHIS TORNADO BEGAN JUST SOUTHWEST OF ENON RD AND MOVED NORTHEAST ACROSS ROCKY HILL RD AND POTTER FULTON RD WHERE LARGE LIMBS WERE SNAPPED AND SEVERAL SOFTWOOD TREES UPROOTED. THE TORNADO THEN CROSSED CO RD 397 AND FOLLOWED MURRY FULTON RD CROSSING COOPWOOD CRE
Apr 18, 5:04 PM CDTTORNADO4 Se Vernon, MSTHIS TORNADO BEGAN JUST WEST OF HIGHWAY 397 WHERE IT SNAPPED AND UPROOTED SEVERAL HARDWOOD AND SOFTWOOD TREES. THE TORNADO CONTINUED TO THE EAST CROSSING SHUGUALAK ROAD UPROOTING A FEW TREES. THE TORNADO TURNED MORE NORTHEAST CROSSING C MCDONALD ROAD, BEFORE E
Apr 18, 5:06 PM CDTTSTM WND DMG4 Wsw Boon, MSTREES AND POWER LINES DOWN NEAR NANIH WAIYA.
Apr 18, 5:08 PM CDTTORNADOEllison Ridge, MSTHIS BRIEF TORNADO BEGAN OFF OF ELLISON RIDGE ROAD WHERE IT UPROOTED A COUPLE OF TREES. THE TORNADO CROSSED HEMPHILL ROAD CONTINUING TO UPROOT TREES, BEFORE ENDING ABOUT A MILE EAST OF HEMPHILL ROAD NEAR A LOGGING ROAD.
Apr 18, 5:13 PM CDTTORNADO4 Ese Ellison Ridge, MSTHIS TORNADO BEGAN NEAR THE WINSTON/NOXUBEE COUNTY LINE OFF OF HIGHWAY 490. NUMEROUS TREES WHERE SNAPPED AND UPROOTED AT THIS POINT. THE TORNADO CONTINUED TO MOVE EAST ACROSS BUTLER ROAD CONTINUING TO SNAP AND UPROOT BOTH HARDWOOD AND SOFTWOOD TREES. THE TORNA
Apr 18, 5:32 PM CDTTSTM WND DMG5 Wsw Brooksville, MSROOF DAMAGE TO A SHED ALONG MACON-LYNN CREEK RD.
Apr 18, 5:38 PM CDTTORNADOBrooksville, MSCORRECTS PREVIOUS TORNADO REPORT FROM BROOKSVILLE. THIS TORNADO BEGAN ON THE NORTH SIDE OF THE TOWN OF BROOKSVILLE, PRODUCING CONSIDERABLE DAMAGE ALONG DEERBROOK ST. A FEW HOMES ALSO SUSTAINED MOSTLY MINOR ROOF DAMAGE. AS THE TORNADO CONTINUED EASTWARD, IT CRO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 1:41 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2019-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2019-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

351 
WFUS54 KJAN 182144
TORJAN
MSC099-103-159-182245-
/O.NEW.KJAN.TO.W.0060.190418T2144Z-190418T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
444 PM CDT THU APR 18 2019

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Western Noxubee County in east central Mississippi...
  Eastern Winston County in east central Mississippi...
  Northeastern Neshoba County in east central Mississippi...

* Until 545 PM CDT.
    
* At 444 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Burnside, or near Philadelphia, moving northeast
  at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Nanih Waiya around 500 PM CDT.
  Millcreek around 520 PM CDT.
  Mashulaville around 525 PM CDT.
  Brooksville around 545 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Noxapater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3293 8876 3293 8891 3281 8892 3277 8907
      3293 8923 3328 8883 3329 8851 3328 8851
TIME...MOT...LOC 2144Z 221DEG 34KT 3286 8912 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DB
3 follow-up statements
855 
WWUS54 KJAN 182157
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
457 PM CDT THU APR 18 2019

MSC099-182206-
/O.CAN.KJAN.TO.W.0060.000000T0000Z-190418T2245Z/
Neshoba MS-
457 PM CDT THU APR 18 2019

...THE TORNADO WARNING FOR NORTHEASTERN NESHOBA COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has  moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
and east central Mississippi.

LAT...LON 3293 8876 3293 8922 3328 8883 3329 8851
      3328 8851
TIME...MOT...LOC 2156Z 221DEG 34KT 3295 8903 

$$

MSC103-159-182245-
/O.CON.KJAN.TO.W.0060.000000T0000Z-190418T2245Z/
Noxubee MS-Winston MS-
457 PM CDT THU APR 18 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR WESTERN
NOXUBEE AND EASTERN WINSTON COUNTIES...
    
At 456 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Stallo, or near Nanih Waiya, moving northeast at 40
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Millcreek around 520 PM CDT.
  Mashulaville around 525 PM CDT.
  Brooksville around 545 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Noxapater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3293 8876 3293 8922 3328 8883 3329 8851
      3328 8851
TIME...MOT...LOC 2156Z 221DEG 34KT 3295 8903 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DB
266 
WWUS54 KJAN 182219
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
519 PM CDT THU APR 18 2019

MSC159-182228-
/O.CAN.KJAN.TO.W.0060.000000T0000Z-190418T2245Z/
Winston MS-
519 PM CDT THU APR 18 2019

...THE TORNADO WARNING FOR EASTERN WINSTON COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
and east central Mississippi.

LAT...LON 3304 8868 3303 8882 3328 8881 3329 8851
TIME...MOT...LOC 2218Z 220DEG 34KT 3310 8880 

$$

MSC103-182245-
/O.CON.KJAN.TO.W.0060.000000T0000Z-190418T2245Z/
Noxubee MS-
519 PM CDT THU APR 18 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHWESTERN NOXUBEE COUNTY...
    
At 518 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Mashulaville, or 14 miles east of Louisville, moving
northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Brooksville around 540 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3304 8868 3303 8882 3328 8881 3329 8851
TIME...MOT...LOC 2218Z 220DEG 34KT 3310 8880 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DB
326 
WWUS54 KJAN 182235
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
535 PM CDT THU APR 18 2019

MSC103-182245-
/O.CON.KJAN.TO.W.0060.000000T0000Z-190418T2245Z/
Noxubee MS-
535 PM CDT THU APR 18 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTH
CENTRAL NOXUBEE COUNTY...
    
At 534 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Macon, or 20 miles west of Pickensville, moving east
at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
north central Noxubee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3308 8865 3312 8869 3325 8869 3329 8851
TIME...MOT...LOC 2234Z 252DEG 35KT 3314 8860 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 18, 4:20 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 18, 4:20 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
420 PM CDT Thu Apr 18 2019

.DISCUSSION...

Through Friday...

An ongoing intense QLCS with damaging straight line winds and
embedded tornadoes continues to quickly push east through eastern
Mississippi. This area of severe thunderstorms will exit into
Alabama over the next few hours with the subsequent severe weather
threat coming to an end by early evening. Given the quick
progression of the system will let the ongoing severe, flooding,
and wind graphics continue as is and will clear out the threats
once the storms exit the area in a few hours. Showers will linger
through the overnight hours with wrap around moisture supporting
additional showers during the day tomorrow beneath the cold core
upper low. Low freezing heights and modest mid-level lapse rates
could yield small hail with any deeper cores during the afternoon
hours tomorrow.

Saturday through Thursday...

Dry conditions will finally return this weekend with seasonably
cool temperatures behind the cold frontal passage. Quasi-zonal
flow with periods of shortwave ridging will persist into the
middle portions of next work week. Global guidance quickly
diverges with respect to the next storm system heading into the
latter portion of next week as there's a signal for upper level
energy to become cutoff. There will be plenty of time to watch
this system, so left PoPs low for now given the large amounts of
uncertainty. /TW/

&&

.AVIATION...
18Z TAF discussion:
Widespread showers and thunderstorms will continue to move across
the region today. MVFR ceilings will be widespread throughout the
TAF period with patchy IFR possible. The main concern will be a
line of severe thunderstorms moving from west to east across the
area. Winds will be gusty out of the south through the day before
shifting to out of the north and remaining gusty overnight. /TW/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       49  61  42  70 /  86  69  21   0
Meridian      50  61  43  70 /  91  65  19   0
Vicksburg     50  63  44  71 /  57  56  12   0
Hattiesburg   51  63  43  71 /  94  61  14   1
Natchez       49  64  43  71 /  43  48   6   0
Greenville    50  61  45  70 /  79  65   9   0
Greenwood     50  58  42  68 /  82  72  22   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 10 PM CDT this evening for MSZ018-019-
     025>066-072>074.

LA...Flash Flood Watch until 10 PM CDT this evening for LAZ007>009-
     015-016-023>026.

AR...Flash Flood Watch until 10 PM CDT this evening for ARZ074-075.

&&

TW
Hazardous weather outlook, Apr 18, 5:19 AM CDT, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
519 AM CDT Thu Apr 18 2019

ARZ074-075-LAZ007-MSZ018-019-182000-
Ashley-Chicot-Morehouse-Bolivar-Sunflower-
519 AM CDT Thu Apr 18 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...Today and Tonight...

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today through Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today

FLOODING
THREAT...Elevated
TIMING...Today

Today through tonight, weak trees and limbs may break and fall
due to sustained winds up to 25 mph and wind gusts around 35 mph
being possible. High profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

Today, severe thunderstorms and tornadoes are possible. Some
thunderstorms could produce damaging winds of 60 to 70 mph, and
quarter size hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, heavy rainfall and areas of flash flooding are likely,
with some road closures possible due to flooding.  Two to four
inches of rain, with locally higher amounts over a short period
of time is expected. River flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ008-009-015-016-023>026-MSZ025-034-035-040>042-047-053-059>061-
182000-
West Carroll-East Carroll-Richland-Madison LA-Franklin LA-
Catahoula-Tensas-Concordia-Leflore-Washington-Humphreys-Issaquena-
Sharkey-Yazoo-Warren-Claiborne-Jefferson-Adams-Franklin MS-
519 AM CDT Thu Apr 18 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northwest Mississippi, southwest Mississippi, and west central
Mississippi.

.DAY ONE...Today and Tonight...

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today through Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today

FLOODING
THREAT...Elevated
TIMING...Today

Today an tonight, weak trees and limbs may break and fall due to
sustained winds up to 25 mph and wind gusts around 35 mph being
possible. High profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

Today, severe thunderstorms and tornadoes are likely, and a
strong tornado cannot be ruled out. Damaging wind gusts of 70 to
80 mph, and quarter size hail are likely as well.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, heavy rainfall and areas of flash flooding are likely,
with some road closures possible due to flooding.  Two to four
inches of rain, with locally higher amounts over a short period
of time is expected. River flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ026>030-032-033-036>038-043-044-048>050-054-055-062>064-182000-
Grenada-Carroll-Montgomery-Webster-Clay-Choctaw-Oktibbeha-Holmes-
Attala-Winston-Madison MS-Leake-Hinds-Rankin-Scott-Copiah-Simpson-
Lincoln-Lawrence-Jefferson Davis-
519 AM CDT Thu Apr 18 2019

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight...

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today through Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today

FLOODING
THREAT...Elevated
TIMING...Today

Today through tonight, weak trees and limbs may break and fall
due to sustained winds up to 25 mph and wind gusts around 35 mph
being possible. High profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

Today, severe thunderstorms and tornadoes are likely, and a
strong tornado cannot be ruled out. Damaging wind gusts of 70 to
80 mph, and quarter size hail are likely as well.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, heavy rainfall and areas of flash flooding are likely,
with some road closures possible due to flooding. Two to four
inches of rain, with locally higher amounts over a short period of
time is expected. River flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ031-039-045-046-051-052-056>058-065-066-072>074-182000-
Lowndes-Noxubee-Neshoba-Kemper-Newton-Lauderdale-Smith-Jasper-
Clarke-Covington-Jones-Marion-Lamar-Forrest-
519 AM CDT Thu Apr 18 2019

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, northeast Mississippi,
south central Mississippi, and southeast Mississippi.

.DAY ONE...Today and Tonight...

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today through Tonight

Today into early this evening, severe thunderstorms and tornadoes
are likely, and a strong tornado cannot be ruled out. Damaging
wind gusts of 70 to 80 mph, and quarter size hail are likely as
well.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today into tonight, heavy rainfall and areas of flash flooding
are likely, with some road closures possible due to flooding. Two
to four inches of rain, with locally higher amounts over a short
period of time is expected. River flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Today through tonight, weak trees and limbs may break and fall
due to sustained winds up to 25 mph and wind gusts around 35 mph
being possible. High profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Apr 18, 4:30 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT THU APR 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TORNADO          2 ESE CLINTON           32.33N 90.30W
04/18/2019                   HINDS              MS   PUBLIC

            GARAGE ROOF COLLAPSE ON CHURCH STREET.

&&

AW
Local storm report, Apr 18, 4:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT THU APR 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND DMG     DIXON                   32.66N 89.22W
04/18/2019                   NESHOBA            MS   EMERGENCY MNGR

            SEVERAL TREES DOWN AT DIXON ON CR 339 AND CR
            129.

&&

AW
Local storm report, Apr 18, 4:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT THU APR 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     TSTM WND DMG     3 SW PUCKETT            32.05N 89.81W
04/18/2019                   RANKIN             MS   LAW ENFORCEMENT

            TREES ON HOUSE ON COUNTY LINE RD NEAR
            PUCKETT.

&&

TP
Local storm report, Apr 18, 4:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CDT THU APR 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     5 WNW ENTERPRISE        31.50N 90.46W
04/18/2019                   LINCOLN            MS   EMERGENCY MNGR

            TREE DOWN NEAR THE INTERSECTION OF HWY 51
            AND ARGYLE TRAIL.

&&

TW
Local storm report, Apr 18, 4:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT THU APR 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     TSTM WND DMG     3 SSW EAST LINCOLN      31.45N 90.31W
04/18/2019                   LINCOLN            MS   EMERGENCY MNGR

            SWATH OF TREE DAMAGE ALONG PLEASANT HILL RD
            NORTH OF RUTH. SEVERAL TREES FELL ON A
            BUILDING. POSSIBLE TORNADO.

&&

TW
Local storm report, Apr 18, 4:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT THU APR 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND DMG     7 NNW HARMONY           31.61N 90.31W
04/18/2019                   LINCOLN            MS   EMERGENCY MNGR

            SPORADIC TREE DAMAGE ACROSS THE COUNTY.

&&

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 12:30 PM CDTSevere Thunderstorm WarningJANAdams, Jefferson60 min
Apr 18, 12:35 PM CDTTornado WarningJANAdams31 min
Apr 18, 1:01 PM CDTSevere Thunderstorm WarningJANClaiborne, Franklin, Jefferson, Warren74 min
Apr 18, 1:13 PM CDTTornado WarningJANClaiborne, Jefferson46 min
Apr 18, 1:38 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Warren82 min
Apr 18, 1:43 PM CDTSevere Thunderstorm WarningJANLincoln77 min
Apr 18, 1:43 PM CDTTornado WarningJANCopiah, Hinds62 min
Apr 18, 1:57 PM CDTTornado WarningJANFranklin, Lincoln63 min
Apr 18, 2:11 PM CDTFlash Flood WarningJANHinds, Issaquena, Madison, Warren3 hr
Apr 18, 2:16 PM CDTSevere Thunderstorm WarningJANMadison, Rankin, Simpson74 min
Apr 18, 2:26 PM CDTTornado WarningJANLawrence, Lincoln49 min
Apr 18, 2:30 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion75 min
Apr 18, 2:37 PM CDTTornado WarningJANHinds, Madison, Rankin53 min
Apr 18, 2:40 PM CDTTornado Warning Tornado observedJANRankin, Simpson65 min
Apr 18, 3:02 PM CDTTornado WarningJANJefferson Davis43 min
Apr 18, 3:05 PM CDTSevere Thunderstorm WarningJANScott, Smith55 min
Apr 18, 3:14 PM CDTTornado Warning Tornado observedJANScott, Smith45 min
Apr 18, 3:16 PM CDTSevere Thunderstorm WarningJANCovington74 min
Apr 18, 3:21 PM CDTFlash Flood WarningJANLeake, Madison, Rankin, Scott3 hr
Apr 18, 3:25 PM CDTSevere Thunderstorm WarningJANJasper, Newton80 min
Apr 18, 3:26 PM CDTTornado Warning Tornado observedJANLeake, Madison, Rankin, Scott64 min
Apr 18, 3:28 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Rankin77 min
Apr 18, 3:41 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lamar, Marion64 min
Apr 18, 3:44 PM CDTSevere Thunderstorm WarningJANJones76 min
Apr 18, 3:50 PM CDTTornado WarningJANLeake, Neshoba55 min
Apr 18, 3:53 PM CDTTornado WarningJANNewton29 min
Apr 18, 4:02 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale73 min
Apr 18, 4:09 PM CDTSevere Thunderstorm WarningJANKemper65 min
Apr 18, 4:12 PM CDTTornado WarningJANKemper, Lauderdale63 min
Apr 18, 4:15 PM CDTSevere Thunderstorm WarningJANForrest, Lamar75 min
Apr 18, 4:27 PM CDTTornado WarningJANForrest, Jones, Lamar46 min
Apr 18, 4:41 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston64 min
Apr 18, 4:58 PM CDTSevere Thunderstorm WarningJANForrest47 min
Apr 18, 4:58 PM CDTTornado WarningJANNoxubee62 min
Apr 18, 5:03 PM CDTFlash Flood WarningJANForrest, Jones, Lamar117 min
Apr 18, 5:05 PM CDTFlash Flood WarningJANMarion51 min
Apr 18, 5:41 PM CDTTornado WarningJANLowndes, Noxubee26 min
Apr 18, 5:46 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha37 min
Apr 18, 5:50 PM CDTFlash Flood WarningJANClay, Lowndes, Oktibbeha115 min

Nearby

Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.